November  2019, 12(7): 2085-2095. doi: 10.3934/dcdss.2019134

Periodic and subharmonic solutions for a 2$n$th-order $\phi_c$-Laplacian difference equation containing both advances and retardations

School of Mathematics and Information Science, Guangzhou University, Guangzhou 510006, China

* Corresponding author: Zhan Zhou

Received  December 2017 Revised  May 2018 Published  December 2018

We consider a 2$n$th-order nonlinear difference equation containing both many advances and retardations with $\phi_c$-Laplacian. Using the critical point theory, we obtain some new and concrete criteria for the existence and multiplicity of periodic and subharmonic solutions in the more general case of the nonlinearity.

Citation: Peng Mei, Zhan Zhou, Genghong Lin. Periodic and subharmonic solutions for a 2$n$th-order $\phi_c$-Laplacian difference equation containing both advances and retardations. Discrete and Continuous Dynamical Systems - S, 2019, 12 (7) : 2085-2095. doi: 10.3934/dcdss.2019134
References:
[1]

Z. AlSharawi, J. M. Cushing and S. Elaydi, Theory and Applications of Difference Equations and Discrete Dynamical Systems, Springer Proceedings in Mathematics & Statistics, 102. Springer, Heidelberg, 2014.

[2]

Z. Balanov, C. Garcia-Azpeitia and W. Krawcewicz, On variational and topological methods in nonlinear difference equations, Communications on Pure and Applied Analysis, 17 (2018), 2813-2844. doi: 10.3934/cpaa.2018133.

[3]

X. C. Cai and J. S. Yu, Existence of periodic solutions for a 2$n$th-order nonlinear difference equation, Journal of Mathematical Analysis and Applications, 329 (2007), 870-878. doi: 10.1016/j.jmaa.2006.07.022.

[4]

P. Chen and X. H. Tang, Existence of homoclinic orbits for 2$n$th-order nonlinear difference equations containing both many advances and retardations, Journal of Mathematical Analysis and Applications, 381 (2011), 485-505. doi: 10.1016/j.jmaa.2011.02.016.

[5]

L. H. Erbe, H. Xia and J. S. Yu, Global stability of a linear nonautonomous delay difference equations, Journal of Difference Equations and Applications, 1 (1995), 151-161. doi: 10.1080/10236199508808016.

[6]

Z. M. Guo and J. S. Yu, Existence of periodic and subharmonic solutions for second-order superlinear difference equations, Science China Mathematics, 46 (2003), 506-515. doi: 10.1007/BF02884022.

[7]

Z. M. Guo and J. S. Yu, The existence of periodic and subharmonic solutions of subquadratic second order difference equations, Journal of the London Mathematical Society, 68 (2003), 419-430. doi: 10.1112/S0024610703004563.

[8]

Z. M. Guo and J. S. Yu, Applications of critical point theory to difference equations, Differences and Differential Equations, 42 (2004), 187-200.

[9]

J. H. Leng, Periodic and subharmonic solutions for 2$n$th-order $\phi_{c}$-Laplacian difference equations containing both advance and retardation, Indagationes Mathematicae, 27 (2016), 902-913. doi: 10.1016/j.indag.2016.05.002.

[10]

G. H. Lin and Z. Zhou, Homoclinic solutions of discrete $\phi$-Laplacian equations with mixed nonlinearities, Communications on Pure and Applied Analysis, 17 (2018), 1723-1747. doi: 10.3934/cpaa.2018082.

[11]

X. Liu, Y. B. Zhang, H. P. Shi and X. Q. Deng, Periodic and subharmonic solutions for fourth-order nonlinear difference equations, Applied Mathematics and Computation, 236 (2014), 613-620. doi: 10.1016/j.amc.2014.03.086.

[12]

X. H. Liu, L. H. Zhang, P. Agarwal and G. T. Wang, On some new integral inequalities of Gronwall-Bellman-Bihari type with delay for discontinuous functions and their applications, Indagationes Mathematicae, 27 (2016), 1-10. doi: 10.1016/j.indag.2015.07.001.

[13]

A. Mai and Z. Zhou, Discrete solitons for periodic discrete nonlinear Schrödinger equations, Applied Mathematics and Computation, 222 (2013), 34-41. doi: 10.1016/j.amc.2013.07.042.

[14]

H. Matsunaga, T. Hara and S. Sakata, Global attractivity for a nonlinear difference equation with variable delay, Computers and Mathematics with Applications, 41 (2001), 543-551. doi: 10.1016/S0898-1221(00)00297-2.

[15]

J. Mawhin, Periodic solutions of second order nonlinear difference systems with $\phi$-Laplacian: a variational approach, Nonlinear Analysis, 75 (2012), 4672-4687. doi: 10.1016/j.na.2011.11.018.

[16]

P. H. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations, Regional Conference Series in Mathematics, American Mathematical Society, 1986. doi: 10.1090/cbms/065.

[17]

H. P. Shi, Periodic and subharmonic solutions for second-order nonlinear difference equations, Journal of Applied Mathematics and Computing, 48 (2015), 157-171. doi: 10.1007/s12190-014-0796-z.

[18]

H. P. Shi and Y. B. Zhang, Existence of periodic solutions for a 2$n$th-order nonlinear difference equation, Taiwanese Journal of Mathematics, 20 (2016), 143-160. doi: 10.11650/tjm.20.2016.5844.

[19]

J. S. Yu and Z. M. Guo, On boundary value problems for a discrete generalized Emden-Fowler equation, Journal of Differential Equations, 231 (2006), 18-31. doi: 10.1016/j.jde.2006.08.011.

[20]

Q. Q. Zhang, Boundary value problems for forth order nonlinear $p$-Laplacian difference equations, Journal of Applied Mathematics, 2014 (2014), Article ID 343129, 6 pages. doi: 10.1155/2014/343129.

[21]

Q. Q. Zhang, Homoclinic orbits for a class of discrete periodic Hamiltonian systems, Proceedings of the American Mathematical Society, 143 (2015), 3155-3163. doi: 10.1090/S0002-9939-2015-12107-7.

[22]

Q. Q. Zhang, Homoclinic orbits for discrete Hamiltonian systems with indefinite linear part, Communications on Pure and Applied Analysis, 14 (2015), 1929-1940. doi: 10.3934/cpaa.2015.14.1929.

[23]

Q. Q. Zhang, Homoclinic orbits for discrete Hamiltonian systems with local super-quadratic conditions, Communications on Pure and Applied Analysis, 18 (2019), 425-434. doi: 10.3934/cpaa.2019021.

[24]

Z. Zhou and D. F. Ma, Multiplicity results of breathers for the discrete nonlinear Schrödinger equations with unbounded potentials, Science China Mathematics, 58 (2015), 781-790. doi: 10.1007/s11425-014-4883-2.

[25]

Z. Zhou and M. T. Su, Boundary value problems for 2$n$th-order $\phi_{c}$-Laplacian difference equations containing both advance and retardation, Applied Mathematics Letters, 41 (2015), 7-11. doi: 10.1016/j.aml.2014.10.006.

[26]

Z. Zhou and J. S. Yu, On the existence of homoclinic solutions of a class of discrete nonlinear periodic systems, Journal of Differential Equations, 249 (2010), 1199-1212. doi: 10.1016/j.jde.2010.03.010.

[27]

Z. Zhou, J. S. Yu and Y. M. Chen, Periodic solutions for a 2$n$th-order nonlinear difference equation, Science China Mathematics, 53 (2010), 41-50. doi: 10.1007/s11425-009-0167-7.

[28]

Z. Zhou, J. S. Yu and Y. M. Chen, Homoclinic solutions in periodic difference equations with saturable nonlinearity, Science China Mathematics, 54 (2011), 83-93. doi: 10.1007/s11425-010-4101-9.

show all references

References:
[1]

Z. AlSharawi, J. M. Cushing and S. Elaydi, Theory and Applications of Difference Equations and Discrete Dynamical Systems, Springer Proceedings in Mathematics & Statistics, 102. Springer, Heidelberg, 2014.

[2]

Z. Balanov, C. Garcia-Azpeitia and W. Krawcewicz, On variational and topological methods in nonlinear difference equations, Communications on Pure and Applied Analysis, 17 (2018), 2813-2844. doi: 10.3934/cpaa.2018133.

[3]

X. C. Cai and J. S. Yu, Existence of periodic solutions for a 2$n$th-order nonlinear difference equation, Journal of Mathematical Analysis and Applications, 329 (2007), 870-878. doi: 10.1016/j.jmaa.2006.07.022.

[4]

P. Chen and X. H. Tang, Existence of homoclinic orbits for 2$n$th-order nonlinear difference equations containing both many advances and retardations, Journal of Mathematical Analysis and Applications, 381 (2011), 485-505. doi: 10.1016/j.jmaa.2011.02.016.

[5]

L. H. Erbe, H. Xia and J. S. Yu, Global stability of a linear nonautonomous delay difference equations, Journal of Difference Equations and Applications, 1 (1995), 151-161. doi: 10.1080/10236199508808016.

[6]

Z. M. Guo and J. S. Yu, Existence of periodic and subharmonic solutions for second-order superlinear difference equations, Science China Mathematics, 46 (2003), 506-515. doi: 10.1007/BF02884022.

[7]

Z. M. Guo and J. S. Yu, The existence of periodic and subharmonic solutions of subquadratic second order difference equations, Journal of the London Mathematical Society, 68 (2003), 419-430. doi: 10.1112/S0024610703004563.

[8]

Z. M. Guo and J. S. Yu, Applications of critical point theory to difference equations, Differences and Differential Equations, 42 (2004), 187-200.

[9]

J. H. Leng, Periodic and subharmonic solutions for 2$n$th-order $\phi_{c}$-Laplacian difference equations containing both advance and retardation, Indagationes Mathematicae, 27 (2016), 902-913. doi: 10.1016/j.indag.2016.05.002.

[10]

G. H. Lin and Z. Zhou, Homoclinic solutions of discrete $\phi$-Laplacian equations with mixed nonlinearities, Communications on Pure and Applied Analysis, 17 (2018), 1723-1747. doi: 10.3934/cpaa.2018082.

[11]

X. Liu, Y. B. Zhang, H. P. Shi and X. Q. Deng, Periodic and subharmonic solutions for fourth-order nonlinear difference equations, Applied Mathematics and Computation, 236 (2014), 613-620. doi: 10.1016/j.amc.2014.03.086.

[12]

X. H. Liu, L. H. Zhang, P. Agarwal and G. T. Wang, On some new integral inequalities of Gronwall-Bellman-Bihari type with delay for discontinuous functions and their applications, Indagationes Mathematicae, 27 (2016), 1-10. doi: 10.1016/j.indag.2015.07.001.

[13]

A. Mai and Z. Zhou, Discrete solitons for periodic discrete nonlinear Schrödinger equations, Applied Mathematics and Computation, 222 (2013), 34-41. doi: 10.1016/j.amc.2013.07.042.

[14]

H. Matsunaga, T. Hara and S. Sakata, Global attractivity for a nonlinear difference equation with variable delay, Computers and Mathematics with Applications, 41 (2001), 543-551. doi: 10.1016/S0898-1221(00)00297-2.

[15]

J. Mawhin, Periodic solutions of second order nonlinear difference systems with $\phi$-Laplacian: a variational approach, Nonlinear Analysis, 75 (2012), 4672-4687. doi: 10.1016/j.na.2011.11.018.

[16]

P. H. Rabinowitz, Minimax Methods in Critical Point Theory with Applications to Differential Equations, Regional Conference Series in Mathematics, American Mathematical Society, 1986. doi: 10.1090/cbms/065.

[17]

H. P. Shi, Periodic and subharmonic solutions for second-order nonlinear difference equations, Journal of Applied Mathematics and Computing, 48 (2015), 157-171. doi: 10.1007/s12190-014-0796-z.

[18]

H. P. Shi and Y. B. Zhang, Existence of periodic solutions for a 2$n$th-order nonlinear difference equation, Taiwanese Journal of Mathematics, 20 (2016), 143-160. doi: 10.11650/tjm.20.2016.5844.

[19]

J. S. Yu and Z. M. Guo, On boundary value problems for a discrete generalized Emden-Fowler equation, Journal of Differential Equations, 231 (2006), 18-31. doi: 10.1016/j.jde.2006.08.011.

[20]

Q. Q. Zhang, Boundary value problems for forth order nonlinear $p$-Laplacian difference equations, Journal of Applied Mathematics, 2014 (2014), Article ID 343129, 6 pages. doi: 10.1155/2014/343129.

[21]

Q. Q. Zhang, Homoclinic orbits for a class of discrete periodic Hamiltonian systems, Proceedings of the American Mathematical Society, 143 (2015), 3155-3163. doi: 10.1090/S0002-9939-2015-12107-7.

[22]

Q. Q. Zhang, Homoclinic orbits for discrete Hamiltonian systems with indefinite linear part, Communications on Pure and Applied Analysis, 14 (2015), 1929-1940. doi: 10.3934/cpaa.2015.14.1929.

[23]

Q. Q. Zhang, Homoclinic orbits for discrete Hamiltonian systems with local super-quadratic conditions, Communications on Pure and Applied Analysis, 18 (2019), 425-434. doi: 10.3934/cpaa.2019021.

[24]

Z. Zhou and D. F. Ma, Multiplicity results of breathers for the discrete nonlinear Schrödinger equations with unbounded potentials, Science China Mathematics, 58 (2015), 781-790. doi: 10.1007/s11425-014-4883-2.

[25]

Z. Zhou and M. T. Su, Boundary value problems for 2$n$th-order $\phi_{c}$-Laplacian difference equations containing both advance and retardation, Applied Mathematics Letters, 41 (2015), 7-11. doi: 10.1016/j.aml.2014.10.006.

[26]

Z. Zhou and J. S. Yu, On the existence of homoclinic solutions of a class of discrete nonlinear periodic systems, Journal of Differential Equations, 249 (2010), 1199-1212. doi: 10.1016/j.jde.2010.03.010.

[27]

Z. Zhou, J. S. Yu and Y. M. Chen, Periodic solutions for a 2$n$th-order nonlinear difference equation, Science China Mathematics, 53 (2010), 41-50. doi: 10.1007/s11425-009-0167-7.

[28]

Z. Zhou, J. S. Yu and Y. M. Chen, Homoclinic solutions in periodic difference equations with saturable nonlinearity, Science China Mathematics, 54 (2011), 83-93. doi: 10.1007/s11425-010-4101-9.

[1]

Nikolay Dimitrov, Stepan Tersian. Existence of homoclinic solutions for a nonlinear fourth order $ p $-Laplacian difference equation. Discrete and Continuous Dynamical Systems - B, 2020, 25 (2) : 555-567. doi: 10.3934/dcdsb.2019254

[2]

Mathew Gluck. Classification of solutions to a system of $ n^{\rm th} $ order equations on $ \mathbb R^n $. Communications on Pure and Applied Analysis, 2020, 19 (12) : 5413-5436. doi: 10.3934/cpaa.2020246

[3]

Genni Fragnelli, Jerome A. Goldstein, Rosa Maria Mininni, Silvia Romanelli. Operators of order 2$ n $ with interior degeneracy. Discrete and Continuous Dynamical Systems - S, 2020, 13 (12) : 3417-3426. doi: 10.3934/dcdss.2020128

[4]

Jianqin Zhou, Wanquan Liu, Xifeng Wang, Guanglu Zhou. On the $ k $-error linear complexity for $ p^n $-periodic binary sequences via hypercube theory. Mathematical Foundations of Computing, 2019, 2 (4) : 279-297. doi: 10.3934/mfc.2019018

[5]

Mohan Mallick, R. Shivaji, Byungjae Son, S. Sundar. Bifurcation and multiplicity results for a class of $n\times n$ $p$-Laplacian system. Communications on Pure and Applied Analysis, 2018, 17 (3) : 1295-1304. doi: 10.3934/cpaa.2018062

[6]

Shengbing Deng, Tingxi Hu, Chun-Lei Tang. $ N- $Laplacian problems with critical double exponential nonlinearities. Discrete and Continuous Dynamical Systems, 2021, 41 (2) : 987-1003. doi: 10.3934/dcds.2020306

[7]

Tian-Xiao He, Peter J.-S. Shiue. Identities for linear recursive sequences of order $ 2 $. Electronic Research Archive, 2021, 29 (5) : 3489-3507. doi: 10.3934/era.2021049

[8]

Mei Yu, Xia Zhang, Binlin Zhang. Property of solutions for elliptic equation involving the higher-order fractional Laplacian in $ \mathbb{R}^n_+ $. Communications on Pure and Applied Analysis, 2020, 19 (7) : 3597-3612. doi: 10.3934/cpaa.2020157

[9]

Wenqiang Zhao, Yijin Zhang. High-order Wong-Zakai approximations for non-autonomous stochastic $ p $-Laplacian equations on $ \mathbb{R}^N $. Communications on Pure and Applied Analysis, 2021, 20 (1) : 243-280. doi: 10.3934/cpaa.2020265

[10]

Diego Maldonado. On interior $C^2$-estimates for the Monge-Ampère equation. Discrete and Continuous Dynamical Systems, 2018, 38 (3) : 1427-1440. doi: 10.3934/dcds.2018058

[11]

Magdalena Foryś-Krawiec, Jiří Kupka, Piotr Oprocha, Xueting Tian. On entropy of $ \Phi $-irregular and $ \Phi $-level sets in maps with the shadowing property. Discrete and Continuous Dynamical Systems, 2021, 41 (3) : 1271-1296. doi: 10.3934/dcds.2020317

[12]

Genghong Lin, Zhan Zhou. Homoclinic solutions of discrete $ \phi $-Laplacian equations with mixed nonlinearities. Communications on Pure and Applied Analysis, 2018, 17 (5) : 1723-1747. doi: 10.3934/cpaa.2018082

[13]

Jiaoxiu Ling, Zhan Zhou. Positive solutions of the discrete Robin problem with $ \phi $-Laplacian. Discrete and Continuous Dynamical Systems - S, 2021, 14 (9) : 3183-3196. doi: 10.3934/dcdss.2020338

[14]

Xiaohui Zhang, Xuping Zhang. Upper semi-continuity of non-autonomous fractional stochastic $ p $-Laplacian equation driven by additive noise on $ \mathbb{R}^n $. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022081

[15]

Abdelwahab Bensouilah, Sahbi Keraani. Smoothing property for the $ L^2 $-critical high-order NLS Ⅱ. Discrete and Continuous Dynamical Systems, 2019, 39 (5) : 2961-2976. doi: 10.3934/dcds.2019123

[16]

Pablo Amster, Mariel Paula Kuna, Dionicio Santos. Stability, existence and non-existence of $ T $-periodic solutions of nonlinear delayed differential equations with $ \varphi $-Laplacian. Communications on Pure and Applied Analysis, , () : -. doi: 10.3934/cpaa.2022070

[17]

Pak Tung Ho. Prescribing $ Q $-curvature on $ S^n $ in the presence of symmetry. Communications on Pure and Applied Analysis, 2020, 19 (2) : 715-722. doi: 10.3934/cpaa.2020033

[18]

Ruoci Sun. Filtering the $ L^2- $critical focusing Schrödinger equation. Discrete and Continuous Dynamical Systems, 2020, 40 (10) : 5973-5990. doi: 10.3934/dcds.2020255

[19]

Gyu Eun Lee. Local wellposedness for the critical nonlinear Schrödinger equation on $ \mathbb{T}^3 $. Discrete and Continuous Dynamical Systems, 2019, 39 (5) : 2763-2783. doi: 10.3934/dcds.2019116

[20]

Imed Bachar, Habib Mâagli. Singular solutions of a nonlinear equation in a punctured domain of $\mathbb{R}^{2}$. Discrete and Continuous Dynamical Systems - S, 2019, 12 (2) : 171-188. doi: 10.3934/dcdss.2019012

2020 Impact Factor: 2.425

Metrics

  • PDF downloads (275)
  • HTML views (522)
  • Cited by (1)

Other articles
by authors

[Back to Top]